skin disorder following IVIG?
AnonymousMay 4, 2008 at 1:46 pm
During the 3rd week of February I had 5 days of IVIG in attempting to treat my 15 year old PDN – a CIDP related disorder. Several people who post here have PDN/MGUS associated neuropathy. I tolerated it well but it did nothing positive for the neuropathy.
In recent weeks I have acquired an itching skin disorder which has become progressively worse over my torso and in my scalp.
One of my daughters has asked whether it could possibly be a delayed reaction to the IVIG, which of course targets T cells.
I had not thought about it but now wonder whether anyone else has had any similar reaction?
AnonymousMay 4, 2008 at 3:12 pm
and why they consider it to be a ‘rare’ reaction is beyond me, as I am reading about more similar reactions in this vein!
I myself had it over 4 years ago when I’d first started IVIG…First put on tylenol, then benedryl… to no avail about this blister- like ITCHY like the devil ‘things’ on my hands! And DID they ITCH! Took two trips to my dermatologist to prescribe two different ropical steroid ointments that would knock it flat. Why two trips? Because the stuff was either ‘there’ to see or not. Got lucky on the second try. It was like Poision Ivy – I don’t LIKE Poision Ivy!
Now I take more benedryl to pre-empt the issue and usually don’t have any reaction. Only a ‘bump’ or two. That is enuf thank you?
As for why these reactions occur? It could be a heap of things! The processing, the packaging, the solution for infusing….What I have done IS simply report it to the ‘manufacturer’s 800 phone number here is the US… I do believe if we all reported such quirks, that more attention would be paid to them! Unfortunately many doctors do not bother – they may tell their drug rep and then most likely nothing will happen?
Those ‘itches’ are something to NOT be ignored tho! They could be symptoms of a more severe reaction ‘hatching’ and that is something I for one want to avoid at all costs! I have so far and count myself lucky… Always be cautious?
AnonymousMay 9, 2008 at 10:37 pm
[FONT=”Book Antiqua”]Yup, itching and rash are sometimes a big problem after an IVIG treatment. Several years ago my rash become so bad that it was all over my body. Switched to plasmapheresis. Now, I’m back on IVIG for almost three years and it’s been successful because I receive some kind of liquid steroid from the nurse right before my treatment. And, it works! Ask your doc about a steroid.
You must be logged in to reply to this topic.